Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Loss of facial hair pigment, skin seems lighter, no other lighting or pigment change. Worry?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 1337 Questions
Question
About 6 months ago I lost facial hair pigment in a 1.5 cm diameter circle on my jaw and then two months ago another spot (1cm diameter) about a cm away from the first. The hair still grows but it is clear. The skin seems lighter too. I have not had any greying or pigment change anywhere else on my body. Should I see a doctor about this?
Posted Sat, 21 Apr 2012 in Pigmentation Problems
 
 
Answered by Dr. Mohammed Tauseef 1 hour later

Hi XXXXXXX

Thank you for the query.

I would like to know few more things which would help me in suggesting you better:

1.) Do you have weakness and fatigue?
2.) Are you losing your scalp hair?

Your history suggests that you might be suffering from 'Premature Greying of Hair'. It happens due to unknown causes. Experts implicate Vitamin B 12 deficiency, autoimmune and genetic conditions including vitiligo and alopecia areata as the cause here. A dermatological consult can confirm the cause.

I encourage you to consult a competent Dermatologist so that he/she may examine you and run few tests to confirm the diagnosis.

Once confirmed, the cause can be treated accordingly.

Hope I have answered your query; I will be available to answer your follow up queries.

Wish you Good Health.

Take Care.

Regards,
Dr. Mohammed Tauseef.
Above answer was peer-reviewed by
 
Follow-up: Loss of facial hair pigment, skin seems lighter, no other lighting or pigment change. Worry? 23 hours later
Thank you.
1) I do have fatigue due to three children.
2) I am not losing scalp hair.
These spots have not lost hair and the hair does not seem grey - the hair looks clear and the skin seems lighter too.
 
 
Answered by Dr. Mohammed Tauseef 9 hours later
Hello XXXXXXX

Thank you for writing back to me.

The description of the problem makes me more suspicious about vitamin deficiency. As I said earlier, kindly get a Opinion from a Dermatologist so that the cause could be found out and appropriately addressed.A detailed examination will reveal more facts which help.

Take Care.

Regards,
Dr. Mohammed Tauseef.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor